Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 2, NWS Jacksonville, FL

March 4, 2001Columbia County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 4, 2001, 4:54 AM EST for Columbia County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2001, 4:54 AM EST (09:54 UTC)
Expired
Mar 4, 2001, 5:45 AM EST
In force
51 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Columbia County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2001-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2001-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WUUS52 KJAX 040955
SVRJAX
FLC023-041045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 AM EST SUN MAR 4 2001

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN NORTHERN FLORIDA

* UNTIL 545 AM EST

* AT 454 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
  SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER LAKE CITY...MOVING    
  NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 545 AM EST...
  FIVE POINTS AND SUWANNEE VALLEY...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


$$

ZIBURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:30 AM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 4, 2:30 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 AM EST SUN MAR 4 2001

SURFACE LOW NEAR TUP WITH UPPER SHORT WAVE LIFTING NE ALONG THE MS
RIVER.  CONVECTION OVER SE GA AND NE FL BECOMING MORE E-W ORIENTED
AND WEAKENING AS LIGHTNING HAS DIMINISHED.  SQUALL LINE NEAR TLH
INTO THE GULF WILL BE MOVING ACROSS THE AREA TODAY AS COLD FRONT
NEAR MOB MOVES EAST.  WITH DRY SURGE ALOFT BEHIND CONVECTION AND
DAYTIME HEATING STORMS SHOULD BECOME STRONG AGAIN TODAY OVER MAINLY
THE SE HALF OF THE CWA.  WILL CONTINUE WITH LIKELY POPS TODAY FOR
ALL AREAS AS RAIN WONT END OVER NW CWA UNTIL LATE THIS MORNING.
WINDS WILL REMAIN STRONG INTO TUESDAY AS LOW INTENSIFIES OVER
MID-ATLANTIC STATES.  WIND ADVISORY MAY BE NEEDED FOR MONDAY.  MUCH
COLDER AIR STARTS MOVING INTO AREA TONIGHT WITH FREEZE STILL EXECTED
TUESDAY MORNING.

MARINE...WILL CONTINUE SCA FOR WATERS AS WINDS SHOULD REMAIN ABOVE
CRITERIA INTO TUESDAY.  GRAYS REEF NOW JUST REACHING 20 KNOTS.

FIRE...WILL GO WITH FIRE WEATHER WATCH MONDAY AFTERNOON AS RELATIVE
HUMIDITIES DROP TO AROUND 30 PERCENT WITH STRONG NW WINDS.

PRELIM
AMG 72/44/55/29 6200
SSI 78/45/58/32 7100
JAX 79/46/59/31 7100
GNV 80/48/60/31 8000 04

.JAX...
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BCH TO 60NM.
      FIRE WEATHER WATCH OKEFENOKEE MONDAY AFTERNOON.
.FL...SCA FERNANDINA BCH TO FLAGLER BCH TO 60NM.
      FIRE WEATHER WATCH NE FL MONDAY AFTERNOON.
MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 5:03 AM ESTSevere Thunderstorm WarningJAXBaker, Union42 min
Mar 4, 8:24 AM ESTSevere Thunderstorm WarningJAXMarion36 min
Mar 4, 8:33 AM ESTSevere Thunderstorm WarningJAXFlagler, Saint Johns42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.